MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER
Lot Number TPUL-22251JL0, TPUL-23131BL0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Granuloma (1876)
Date of Event 03/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the information received, the nodules reported were confirmed as being granuloma.Granulomas that appear weeks to years after injection are known and widely documented reactions in the context of hyaluronic acid filler injections.They are caused by a delayed immune reaction in response to the filler, which is treated as a foreign body.Patient predisposition, trauma, vaccines, or infections are possible etiologies for this complication.Immune cells (macrophages) surround the product, inducing a destructive fibrotic process.Adequate treatment generally allows for a quick and effective resolution of these reactions, although certain granulomas at an advanced stage might be unresponsive to hyaluronidase.The risk of such reactions is mentioned in the instructions for use of rha 4 products.
 
Event or Problem Description
This case occurede outside of the usa, in italy.The italian subsidiary notified teoxane geneva of an adverse event on 24-apr-2024.A patient was injected with several teoxane products as follows:  - on (b)(6) 2023 with (current complaint) in the cheekbones (half of the vial on each side), - on (b)(6) 2023 with rha 3 (rc/2404123) in the nlf (half of the vial on each side), - on (b)(6) 2023 with puresense redensity 2 in the tear trough (half of the vial on each side), - on (b)(6) 2023 with rha 4 (current complaint) in the malar area (0.6 ml on each side).4 months after the last injection, on 26-mar-2024, the patient reported small nodules and slight swelling on the left side near the nose and the right side on the malar area.  2 weeks later, approximately on (b)(6) 2024, the swelling increased and was accompanied by redness in the same areas.The injector advised the patient to do an ultrasound.  on (b)(6) 2024, an ultrasound was done in belgium (the country of the patient) and confirmed the presence of granuloma.  as treatment, the patient took antibiotics (unknown type) and cortisone in (b)(6) 2024 (unknown exact date).The symptoms improved.The local medical expert was contacted to provide support in the case.On 29-apr-2024, we were informed that the patient was still taking antibiotics and cortisone.The symptoms were recovering.  on 16-may.2024, we were informed that the patient had a second ultrasound.No more signs of granuloma were observed, as well as no infection or inflammation.Only a few small, persistent deposits remained.  according to the local medical expert, the reaction had probably been triggered, but the patient did not mention anything.Thus, it was not possible to determine the cause of the granuloma.  according to the resolution of the symptoms, the case was closed.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
morgane burgisser
MDR Report Key19379510
Report Number3005975625-2024-00294
Device Sequence Number18073764
Product Code LMH
UDI-Device Identifier07640173232704
UDI-Public01076401732327041022251JL01730062024
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Lot NumberTPUL-22251JL0, TPUL-23131BL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Initial Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale